MAUDE Adverse Event Report: GYRUS ACMI, INC M3-GOLD AUTOCLAVABLE FOROBLIQUE TELESCOPE 30 DEG

GYRUS ACMI, INC M3-GOLD AUTOCLAVABLE FOROBLIQUE TELESCOPE 30 DEG
Model Number M3-30A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation of the returned device, the reported issue was confirmed.It was found that the outer tube at distal tip was damaged through melting and peeling, leaving the tip with a sharp edge.In addition, the eye-piece cup was found broken, debris in the optical system was observed.Device history records were reviewed and showed the product met all specifications upon release.Based on the device inspection results, physical damage found on the device was most likely due to user mishandling.Laser damage to the distal tip is a known phenomenon that may occur from direct or reflected energy by misfiring of laser during a procedure.The device (instruction for use) ifu states: keep the distal tip of any electrode, probe, laser fiber, or other ancillary device in the field of view at all times when active.If additional information becomes available this report will be supplemented accordingly.Olympus will continue to monitor the field performance of this device.
 
Event or Problem Description
Damage to distal tip of the device was reported.There was no patient involvement or user injury reported due to the event.
 
Event or Problem Description
Updates on the event reported: the patient was undergoing a lithotripsy at the time of the event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on customer response and updates.Further communication with the customer conveyed the following information: when asked if the procedure was completed, he answered ¿unknown - customer who sent the scope in is biomed and does not have any details of the event and the users did not keep any details of it as this was not a reportable event for them, in their mind.There were no patient injuries or medical interventions associated with this event.It is also unknown if the device was inspected prior to use.No other details provided.

Brand Name
M3-GOLD AUTOCLAVABLE FOROBLIQUE TELESCOPE 30 DEG
Common Device Name
M3-GOLD AUTOCLAVABLE FOROBLIQUE TELESCOPE 30 DEG
Manufacturer (Section D)
GYRUS ACMI, INC
136 turnpike road
southborough MA 01772
MDR Report Key11652720
Report Number1519132-2021-00008
Device Sequence Number3355976
Product Code HIH
UDI-Device Identifier00821925007802
UDI-Public00821925007802
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K890328
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM3-30A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/17/2021
Supplement Date Received by Manufacturer04/16/2021
Initial Report FDA Received Date04/12/2021
Supplement Report FDA Received Date04/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1